MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Model Number PLE60A
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested, and the following was obtained: response from sales rep.: when in firing sequence did device stop? how far did it cut and staple? not much.How was the device eventually removed form tissue? yes.Why did the surgeon need to convert to open? yes.Was the convert to open due to the difficulties experienced with device? yes.Does the surgeon believe that the reoperation was associated to the difficulties experienced with device? maybe.What was found during the reoperation and how was it addressed? they find a lot of bleeding in the major vessels.But the stapler line is ok.What is the current patient status? i don't know now but until (b)(6) he still in the uci waiting for his translation to another room with less cares.
 
Event or Problem Description
It was reported that the echelon stops working, apparently the battery has run out.They must open and reverse the blade manually.The echelon cut but not staple.They changed the echelon to continue the surgery, but they had to convert to open surgery due to bleeding.They had to reoperate for bleeding somewhere else (near the spleen) on sunday at 1:00 pm.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9948161
Report Number3005075853-2020-02096
Device Sequence Number11621958
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPLE60A
Device Catalogue NumberPLE60A
Device Lot NumberT94G1H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;